Texas, 2006Damaging Winds in Texas, August 14, 2006
August 14, 2006 · NWS OUN · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 14, 2:48 PM CST, 27 minutes earlier.
Area forecast discussion, Aug 14, 2:48 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
348 PM CDT MON AUG 14 2006
.DISCUSSION...
WILL KEEP THIS SHORT SINCE ACTIVE WEATHER HAS ALREADY BEGUN. SCATTERED
THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON... ESPECIALLY ALONG THE
SURFACE BOUNDARY EXTENDING FROM SOUTHWEST TO CENTRAL OKLAHOMA.
OTHER STORMS WERE WIDESPREAD ACROSS SOUTHERN KANSAS AND THE
OKLAHOMA AND TEXAS PANHANDLES AND WILL EVENTUALLY FILL IN THROUGH
NORTHWEST OKLAHOMA. EXPECT STORMS TO CONTINUE THROUGH MUCH OF THE
EVENING AND OVERNIGHT ESPECIALLY WITH MCV IN NORTHWEST TEXAS
MOVING NORTH TOWARD THE AREA. WILL MAINTAIN FAIRLY HIGH POPS
THROUGH THE AREA WITH THE HIGHEST NORTHWEST. SOUNDING SHOW DECENT
MOISTURE AVAILABILITY AND SO THERE WILL LIKELY BE LOCALIZED HEAVY
RAINFALL WITH THE HEAVIEST STORMS.
TEMPERATURES MODERATE OVER THE NEXT COUPLE OF DAYS WITH THE
SURFACE FRONT BUT WILL REBOUND QUICKLY LATE THIS WEEK. MEDIUM
RANGE MODELS ARE SHOWING BETTER CONSISTENCY WITH ANOTHER FRONT
MOVING INTO THE AREA THIS WEEKEND. HAVE ADJUSTED TEMPS DOWN
ALTHOUGH HAVE KEPT FORECAST ABOVE MOS NUMBERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 71 93 71 97 / 40 30 20 10
HOBART OK 70 92 72 97 / 50 40 20 10
WICHITA FALLS TX 74 98 74 101 / 40 20 10 10
GAGE OK 64 86 68 95 / 70 50 20 20
PONCA CITY OK 68 88 74 96 / 50 40 20 20
DURANT OK 76 99 75 98 / 30 20 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Aug 14, 10:55 AM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON AUG 14 2006
OKZ004>048-050>052-TXZ083>090-151200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT MON AUG 14 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
THIS EVENING ACROSS CENTRAL AND SOUTHERN OKLAHOMA AND ALL OF WESTERN
NORTH TEXAS.
LOCATION...
THE RISK AREA IS SOUTH OF A LINE FROM STILLWATER... TO CLINTON... TO
ERICK... AND INCLUDING ALL OF WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 1 PM
THROUGH 9 PM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS FROM 1
PM UNTIL 9 PM.
DISCUSSION...
A COLD FRONT LOCATED ACROSS NORTHERN OKLAHOMA AT MIDDAY WILL MOVE
SOUTH INTO CENTRAL OKLAHOMA THIS AFTERNOON... WHILE AN OUTFLOW
BOUNDARY LOCATED ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA
AND PORTIONS OF NORTH TEXAS WILL REMAIN NEARLY STATIONARY. LOCATIONS
SOUTH OF THE COLD FRONT WILL SEE TEMPERATURES WARM INTO THE
90S...WHILE LOCATIONS NEAR AND SOUTH OF THE OUTFLOW BOUNDARY WILL
REACH THE LOWER 100S. THE VERY WARM TEMPERATURES ALONG WITH ABUNDANT
MOISTURE WILL ALLOW MODERATE INSTABILITY TO DEVELOP ACROSS THE AREA
THIS AFTERNOON.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG BOTH THE OUTFLOW
BOUNDARY AND THE COLD FRONT BY EARLY TO MID AFTERNOON. THE
INSTABILITY WILL SUPPORT ISOLATED SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WIND GUSTS AROUND 60 MPH AND HAIL UP TO THE SIZE
OF NICKELS. ABUNDANT MID AND HIGH LEVEL MOISTURE WILL ALLOW FOR VERY
HEAVY RAINFALL...AND LOCALIZED FLOODING. THE ACTIVITY WILL BE
LARGELY DRIVEN BY DAYTIME HEATING...AND SHOULD WEAKEN BY LATE
EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
THE HEAT WILL CONTINUE IN SOUTHERN OKLAHOMA AND PARTS OF WESTERN
NORTH TEXAS AT LEAST THROUGH THIS AFTERNOON. WITH HEAT INDICES AS
HIGH AS 107 DEGREES...PEOPLE SHOULD AVOID STRENUOUS OUTDOOR
ACTIVITIES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
A SURFACE FRONT AND UPPER LEVEL TROUGH...ORIENTED EAST TO
WEST...WILL STALL OVER THE REGION...PROVIDING A CONTINUED FOCUS FOR
SCATTERED THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. WITH DEEP
MOISTURE IN PLACE...LOCALLY HEAVY RAINFALL WILL BE LIKELY. A FEW
STRONG WIND GUSTS WILL ALSO BE POSSIBLE IN THE AFTERNOON AND EVENING.
HIGH PRESSURE WILL THEN REGAIN ITS HOLD... KEEPING THE REGION DRY
UNTIL THE NEXT FRONT APPROACHES FRIDAY NIGHT INTO SATURDAY BRINGING
ANOTHER CHANCE OF THUNDERSTORMS.
OTHER HAZARDOUS WEATHER...
AFTERNOON HEAT INDICES WILL CONTINUE TO RANGE BETWEEN 100 AND 105...
ESPECIALLY ACROSS CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS... THROUGHOUT THE REMAINDER OF THE WEEK. PEOPLE WITH OUTDOOR
ACTIVITIES SHOULD CONTINUE TO USE CAUTION.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
30In the hours before
Special weather statement, Aug 14, 1:29 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
229 PM CDT MON AUG 14 2006
OKZ030-141945-
POTTAWATOMIE OK-
229 PM CDT MON AUG 14 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE COUNTY.
A STRONG THUNDERSTORM WAS LOCATED OVER TECUMSEH AT 229 PM CDT...
MOVING NORTHEAST AT 10 MPH.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
WR
Special weather statement, Aug 14, 2:19 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
319 PM CDT MON AUG 14 2006
OKZ031-142030-
SEMINOLE OK-
319 PM CDT MON AUG 14 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR SEMINOLE COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF LITTLE AT 319
PM CDT...MOVING NORTHEAST AT 15 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN SEMINOLE COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
30
Local storm report, Aug 14, 2:37 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
337 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG NORMAN 35.22N 97.44W
08/14/2006 CLEVELAND OK EMERGENCY MNGR
2 INCH TREE LIMBS DOWN ON WEST SIDE OF NORMAN.
&&
JLPSpecial weather statement, Aug 14, 3:07 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
407 PM CDT MON AUG 14 2006
OKZ023-142130-
CADDO OK-
407 PM CDT MON AUG 14 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF FORT COBB AT 407
PM CDT...MOVING NORTHEAST AT 10 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN CADDO COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
30
Special weather statement, Aug 14, 3:12 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
412 PM CDT MON AUG 14 2006
OKZ025-142130-
OKLAHOMA OK-
412 PM CDT MON AUG 14 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR OKLAHOMA COUNTY.
A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN OKLAHOMA CITY AT
412 PM CDT...MOVING NORTHEAST AT 10 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN OKLAHOMA COUNTY...INCLUDING THE CITY OF OKLAHOMA CITY...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
30
Thunderstorm Wind, Wilbarger
- When
- August 14, 3:15 PM CST
- Where
- Wilbarger County, Vernon
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.150, -99.283
The local high school sustained some roof damage. Some highway signs and trees were also downed.
Thunderstorm Wind, Hardeman
- When
- August 14, 5:40 PM CST
- Where
- Hardeman County, 3 mi W of Goodlett
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.350, -99.933
A wet microburst caused a strong wind gust which was measured by the West Texas Mesonet site near Goodlett.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in South Dakota, August 14, 2006$100,000 · 2.75 in hail · 13 events
- Flash Flood and Lightning Strike in Kansas, August 14, 2006$150,000 · 4 events
- Lightning Strike in Florida, August 14, 20061 injured · $114,000 · 1 event
- Lightning Strike in Kansas, August 14, 2006$150,000 · 1 event
- Damaging Winds and Heavy Rain in Arizona, August 14, 2006$100,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, August 14, 2006$55,000 · 56 kt wind · 12 events
- Flash Flood in Wyoming, August 14, 2006$80,000 · 1 event
- Damaging Winds in Oklahoma, August 14, 2006$40,000 · 61 kt wind · 6 events
- Damaging Winds and Lightning Strike in Arkansas, August 14, 2006$33,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Arkansas, August 14, 2006$21,000 · 60 kt wind · 9 events
- Lightning Strike in Missouri, August 14, 2006$30,000 · 1 event
- Damaging Wind in Texas, August 14, 2006$30,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530199, 5530200.